Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 12, NWS Norman, OK

November 17, 20155 counties in Oklahoma; 7 counties in Texas

NWS Norman, OK issued this wind advisory at Nov 17, 2015, 3:08 AM CST for 5 counties in Oklahoma; 7 counties in Texas. It took effect at Nov 17, 2015, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2015, 3:08 AM CST (09:08 UTC)
In effect from
Nov 17, 2015, 10:00 AM CST
Expired
Nov 17, 2015, 6:00 PM CST
In force
8 hr
Issued by
NWS Norman, OK

Counties Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 35 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 388 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
388 m²/s²
0-3 km storm-relative helicity
417 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WWUS74 KOUN 170908
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
308 AM CST TUE NOV 17 2015

...WIND ADVISORY IN EFFECT FOR SOUTHWESTERN OKLAHOMA AND WESTERN
NORTH TEXAS LATE THIS MORNING THROUGH THIS EVENING...

.SOUTHWEST WINDS WILL INCREASE BEHIND A COLD FRONT LATER THIS
MORNING THROUGH THIS AFTERNOON. THE HIGHEST WIND SPEEDS ARE
EXPECTED EARLY THIS AFTERNOON. SUSTAINED WIND SPEEDS NEAR 30
TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE. THE WINDS
WILL BEGIN TO DECREASE NEAR SUNSET.

OKZ033>037-TXZ083>089-172200-
/O.NEW.KOUN.WI.Y.0012.151117T1600Z-151118T0000Z/
HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY
308 AM CST TUE NOV 17 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* TIMING: LATE THIS MORNING THROUGH EARLY THIS EVENING.

* WINDS: SOUTHWEST 30 TO 35 MPH GUSTING TO 45 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT AT TIMES ESPECIALLY ON
  WEST AND EAST ROADWAYS. RESIDENTS SHOULD ENSURE LIGHTWEIGHT
  OUTDOOR OBJECTS ARE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
1 follow-up statement
795 
WWUS74 KOUN 172029
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
229 PM CST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT FOR SOUTHWESTERN OKLAHOMA AND
WESTERN NORTH TEXAS THROUGH UNTIL 6PM THIS EVENING...

.GUSTY SOUTHWEST WINDS WILL CONTINUE BEHIND THIS MORNINGS COLD
FRONT THROUGH EARLY EVENING. SUSTAINED WIND SPEEDS NEAR 30 TO 35
MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE. THE WINDS WILL BEGIN
TO DECREASE NEAR SUNSET.

OKZ033>037-TXZ083>089-180000-
/O.CON.KOUN.WI.Y.0012.000000T0000Z-151118T0000Z/
HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY
229 PM CST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: SOUTHWEST 30 TO 35 MPH GUSTING TO 45 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT AT TIMES ESPECIALLY ON 
  WEST AND EAST ROADWAYS. RESIDENTS SHOULD ENSURE LIGHTWEIGHT 
  OUTDOOR OBJECTS ARE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 16, 11:16 PM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Nov 16, 11:16 PM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1116 PM CST MON NOV 16 2015

.DISCUSSION...
PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
STORMS WILL CONTINUE TO MOVE INTO CENTRAL AND SOUTHWESTERN OK, AND
WESTERN NORTH TEXAS OVER THE NEXT COUPLE OF HOURS. VERY HEAVY
RAINFALL AND WIND GUSTS TO AT LEAST 45 KT CAN BE EXPECTED WITH THE
LINE OF STORMS. IN ADDITION, IFR TO LIFR CIGS WILL ALSO IMPACT
MOST OF THE TERMINALS. THE STORMS HAVE NOT MOVED AS FAST AS
INITIALLY ANTICIPATED SO EXPECT TSRA TO END AT ALL TERMINALS
AROUND 11-12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  66  54  64  40 /  40 100  20  10
HOBART OK         69  48  61  39 /  30  80  10  10
WICHITA FALLS TX  70  53  66  43 /  60  90  10  10
GAGE OK           72  44  56  35 /  40  90  10  20
PONCA CITY OK     65  58  65  39 /  50 100  30  20
DURANT OK         66  59  66  45 /  90 100  60  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/03/03
Hazardous weather outlook, Nov 16, 9:57 PM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
957 PM CST MON NOV 16 2015

OKZ004>048-050>052-TXZ083>090-180400-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
957 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS THE WESTERN HALF OF OKLAHOMA AND ALL OF WESTERN
NORTH TEXAS.

LOCATION...
THE ENHANCED RISK IS LOCATED WEST OF A LINE FROM MEDFORD
TO NORMAN TO RINGLING... INCLUDING WESTERN NORTH TEXAS. A SLIGHT
RISK SURROUNDS THE ENHANCED RISK.

TIMING...
STORMS WILL CONTINUE TO MOVE INTO WESTERN OKLAHOMA THROUGH
MIDNIGHT. STORMS WILL DEVELOP INTO A LINE AND MOVE EAST LATE
TONIGHT THROUGH THE EARLY MORNING HOURS... REACHING THE INTERSTATE
35 CORRIDOR AROUND 1 TO 2 AM.

IMPACTS...
DAMAGING WINDS AND HAIL TO THE SIZE OF GOLF BALLS ARE THE PRIMARY
CONCERNS. TORNADOES WILL BE POSSIBLE WITH THE INITIAL STORMS
MOVING INTO WESTERN OKLAHOMA THROUGH MIDNIGHT. THE RISK OF
TORNADOES WILL DECREASE OVERNIGHT AS STORMS MERGE INTO A SQUALL
LINE.

DISCUSSION...
STORMS WILL CONTINUE TO MOVE INTO WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS THROUGH MIDNIGHT AS A STRONG FRONT CONTINUES TO PUSH
ACROSS THE REGION. UNSEASONABLY WARM... MOIST AIR HAS RESULTED IN
SUFFICIENT INSTABILITY... WHICH IS PAIRED WITH VERY STRONG WIND
SHEAR. INITIAL STORMS WILL CONTINUE TO DEVELOP AS SUPERCELLS...
WITH STORMS MERGING INTO A LINE THROUGH MIDNIGHT AS THEY CONTINUE
TO MOVE EASTWARD OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
SOME SHOWERS AND THUNDERSTORMS MAY LINGER ACROSS EAST CENTRAL
OKLAHOMA THROUGH EARLY TUESDAY MORNING BEHIND THE EXITING COLD
FRONT. NO SEVERE STORMS ARE EXPECTED AND CHANCES WILL END RATHER
QUICKLY AS DRIER... COOLER... MORE STABLE AIR SPREADS ACROSS THE
REGION.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ

In the hours before

Local storm report, Nov 17, 2:06 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
206 AM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND GST     7 SSE RED ROCK          36.37N 97.13W
11/17/2015  M99 MPH          NOBLE              OK   MESONET

&&

MBS
Local storm report, Nov 17, 2:14 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
214 AM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     TSTM WND GST     2 NW PONCA CITY         36.73N 97.11W
11/17/2015  M61 MPH          KAY                OK   ASOS

&&

MBS
Local storm report, Nov 17, 2:26 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
226 AM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND GST     8 E NEWKIRK             36.88N 96.91W
11/17/2015  M62 MPH          KAY                OK   MESONET

&&

MBS
Special weather statement, Nov 17, 2:35 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
235 AM CST TUE NOV 17 2015

OKZ013-019-020-025-026-028>030-170900-
OKLAHOMA OK-POTTAWATOMIE OK-NOBLE OK-LOGAN OK-LINCOLN OK-MCCLAIN OK-
CLEVELAND OK-PAYNE OK-
235 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...POTTAWATOMIE...
SOUTHEASTERN NOBLE...LOGAN...LINCOLN...MCCLAIN...CLEVELAND AND PAYNE
COUNTIES UNTIL 300 AM CST...

AT 232 AM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR GLENCOE TO NEAR LUTHER TO NEAR NOBLE...MOVING NORTHEAST AT
40 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3625 9692 3624 9682 3616 9682 3616 9662
      3609 9662 3592 9672 3513 9684 3499 9752
      3569 9747 3623 9714 3631 9693
TIME...MOT...LOC 0832Z 241DEG 34KT 3621 9690 3573 9718 3508 9727

..SPEG.
Local storm report, Nov 17, 2:49 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
249 AM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TORNADO          5 WNW FORT SUPPLY       36.60N 99.66W
11/16/2015                   HARPER             OK   TRAINED SPOTTER

            FIVE POWERPOLES BROKEN AT THE BASE. SPOTTERS REPORTED A
            TORNADO IN THE AREA.

&&
Special weather statement, Nov 17, 2:57 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
257 AM CST TUE NOV 17 2015

OKZ028>031-040>042-046-047-050-051-170945-
POTTAWATOMIE OK-CARTER OK-PONTOTOC OK-MCCLAIN OK-LOVE OK-
CLEVELAND OK-MARSHALL OK-MURRAY OK-JOHNSTON OK-SEMINOLE OK-GARVIN OK-
257 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE...
SOUTHEASTERN CARTER...WESTERN PONTOTOC...SOUTHEASTERN MCCLAIN...
NORTHEASTERN LOVE...SOUTHEASTERN CLEVELAND...NORTHWESTERN MARSHALL...
MURRAY...WESTERN JOHNSTON...SOUTHWESTERN SEMINOLE AND EASTERN GARVIN
COUNTIES UNTIL 345 AM CST...

AT 255 AM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES SOUTHEAST OF ROSEDALE TO 4 MILES NORTHWEST OF DAVIS TO 3
MILES SOUTHWEST OF SPRINGER TO 8 MILES WEST OF OVERBROOK...MOVING
NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ARDMORE...ADA...PAULS VALLEY...SULPHUR...DAVIS...LONE GROVE...
WYNNEWOOD...STRATFORD...KONAWA...DICKSON...BYNG...MAUD...
MANNSVILLE...ROFF...SPRINGER...PAOLI...RAVIA...BOWLEGS...ASHER AND
WANETTE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 17 AND 75.

LAT...LON 3522 9664 3462 9666 3436 9672 3401 9683
      3392 9741 3424 9735 3451 9730 3504 9727
TIME...MOT...LOC 0855Z 232DEG 40KT 3488 9715 3456 9716 3428 9720 3403
9728

KURTZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 8:21 PM CSTSpecial Weather StatementOUNEllis24 min
Nov 16, 8:42 PM CSTTornado WarningOUNEllis33 min
Nov 16, 9:15 PM CSTTornado WarningOUNEllis, Harper, Woodward30 min
Nov 16, 9:36 PM CSTSpecial Weather StatementOUNBeckham, Greer, Harmon39 min
Nov 16, 9:45 PM CSTTornado Warning Tornado observedOUNHarper, Woods33 min
Nov 16, 9:55 PM CSTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Jackson, Kiowa, Washita50 min
Nov 16, 9:56 PM CSTTornado WarningOUNHarper49 min
Nov 16, 10:34 PM CSTTornado WarningOUNHarper26 min
Nov 16, 10:35 PM CSTSevere Thunderstorm WarningOUNBeckham, Custer, Greer, Kiowa, Washita40 min
Nov 16, 11:14 PM CSTSpecial Weather StatementOUNWashita46 min
Nov 16, 11:21 PM CSTSpecial Weather StatementOUNJackson, Tillman39 min
Nov 16, 11:23 PM CSTSpecial Weather StatementOUNBlaine, Dewey, Harper, Major, Woods, Woodward37 min
Nov 16, 11:25 PM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Custer, Kingfisher, Washita50 min
Nov 16, 11:48 PM CSTAreal Flood AdvisoryOUNGreer57 min
Nov 16, 11:59 PM CSTSpecial Weather StatementOUNAlfalfa, Blaine, Major, Woods31 min
Nov 17, 12:10 AM CSTSevere Thunderstorm WarningOUNAlfalfa, Major35 min
Nov 17, 12:13 AM CSTSevere Thunderstorm WarningOUNBlaine, Canadian, Garfield, Kingfisher, Major47 min
Nov 17, 12:17 AM CSTSpecial Weather StatementOUNComanche, Cotton, Tillman43 min
Nov 17, 12:30 AM CSTSevere Thunderstorm WarningOUNGarfield, Grant30 min
Nov 17, 12:34 AM CSTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Grady, Stephens, Tillman41 min
Nov 17, 12:59 AM CSTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more46 min
Nov 17, 1:07 AM CSTSevere Thunderstorm WarningOUNCotton23 min
Nov 17, 1:20 AM CSTSpecial Weather StatementOUNCanadian, Grady, Oklahoma40 min
Nov 17, 1:25 AM CSTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens50 min
Nov 17, 1:45 AM CSTSevere Thunderstorm WarningOUNKay, Lincoln, Logan, Noble, Payne45 min
Nov 17, 2:09 AM CSTSevere Thunderstorm WarningOUNCarter, Cleveland, Garvin, Grady, Jefferson, Love and 3 more51 min
Nov 17, 2:27 AM CSTSevere Thunderstorm WarningOUNKay33 min
Nov 17, 2:35 AM CSTSpecial Weather StatementOUNCleveland, Lincoln, McClain, Oklahoma, Payne, Pottawatomie25 min
Nov 17, 2:57 AM CSTSpecial Weather StatementOUNCarter, Love, Murray, Pontotoc48 min
Nov 17, 4:01 AM CSTSpecial Weather StatementOUNAtoka, Bryan, Coal, Hughes, Johnston, Marshall44 min
Nov 17, 4:47 AM CSTSpecial Weather StatementOUNAtoka, Bryan, Coal43 min
Nov 16, 10:50 PM CSTSpecial Weather StatementOUNFoard, Hardeman, Knox, Wilbarger25 min
Nov 17, 12:45 AM CSTSevere Thunderstorm WarningOUNArcher, Clay45 min

Nearby

Wind Advisories in Texas, 2015Wind Advisories in Oklahoma, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.